Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 7, NWS Northern Indiana

March 10, 2026LaPorte County, Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this tornado warning at Mar 10, 2026, 7:51 PM CDT for LaPorte County, Pulaski County, Starke County, Indiana. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 7:51 PM CDT (00:51 UTC)
Expired
Mar 10, 2026, 8:30 PM CDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Damage threat
Considerable
Hail
2.5 in

Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 8:08 PM CDTTORNADO1 Wnw San Pierre, INSpotter had photo of the tornado as it entered Starke County north and west of San Pierre, IN. Time estimated by radar. Delayed report.
Mar 10, 8:15 PM CDTTORNADO2 Sw Lomax, INBased on radar, an NWS Survey and reports from numerous spotter and emergency management officials, one final tornado has been confirmed with a cyclic supercell that originated in eastern Illinois. The tornado quickly developed about 3 miles northeast of the e
Mar 10, 8:27 PM CDTTORNADO2 Ese English Lake, INObserved tornado by spotter video (delayed report).
Mar 10, 8:35 PM CDTTORNADO2 Wnw Toto, INHealthy 1ft diameter trees uprooted. Some snapped at the top.
Mar 10, 8:35 PM CDTTORNADO2 Wnw Toto, INSpotter said there is damage to numerous trees in this area near W County Road 200 S on IN-39.
Mar 10, 8:35 PM CDTTORNADO3 N Toto, INTornado observed. Damage between East 200 South and East 50 south. Large diameter trees downed.
Mar 10, 8:35 PM CDTTORNADO3 W Toto, INVideo obtained from storm chasers claiming to be on the south-southeast side of the parent mesocyclone clearly show two distinct tornadoes occurring at the same time. One larger circulation with numerous power flashes, with a smaller 2nd circulation off to the
Mar 10, 8:36 PM CDTTORNADO1 N Toto, INTornado picture from spotter sent in looking to the west-northwest. Lat/lon is spotter location. Delayed report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 6:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WFUS53 KIWX 110051
TORIWX
INC091-131-149-110130-
/O.NEW.KIWX.TO.W.0007.260311T0051Z-260311T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
851 PM EDT Tue Mar 10 2026

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Northwestern Pulaski County in northwestern Indiana...
  Southwestern Starke County in northwestern Indiana...
  Southwestern La Porte County in northwestern Indiana...

* Until 930 PM EDT/830 PM CDT/.

* At 850 PM EDT/750 PM CDT/, a large and extremely dangerous tornado
  was located over Wheatfield, moving east at 30 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  North Judson around 810 PM CDT.

Other locations impacted by this tornadic thunderstorm include San
Pierre, Toto, Lomax, Denham, Clarks, and English Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4128 8693 4132 8670 4124 8662 4114 8670
      4113 8693
TIME...MOT...LOC 0050Z 260DEG 28KT 4119 8705 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN

$$

DN
2 follow-up statements
432 
WWUS53 KIWX 110102
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
902 PM EDT Tue Mar 10 2026

INC091-131-149-110130-
/O.CON.KIWX.TO.W.0007.000000T0000Z-260311T0130Z/
Pulaski IN-Starke IN-La Porte IN-
902 PM EDT Tue Mar 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT/830 PM CDT/
FOR NORTHWESTERN PULASKI...SOUTHWESTERN STARKE AND SOUTHWESTERN LA
PORTE COUNTIES...

At 902 PM EDT/802 PM CDT/, a confirmed large and extremely dangerous
tornado was located near Wheatfield, moving east at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  North Judson around 815 PM CDT.

Other locations impacted by this tornadic thunderstorm include San
Pierre, Toto, Lomax, and English Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4128 8693 4132 8670 4124 8662 4116 8669
      4115 8693
TIME...MOT...LOC 0102Z 260DEG 26KT 4119 8697 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN

$$

DN
687 
WWUS53 KIWX 110112
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
812 PM CDT Tue Mar 10 2026

INC131-110121-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-260311T0130Z/
Pulaski IN-
812 PM CDT Tue Mar 10 2026

...THE TORNADO WARNING FOR NORTHWESTERN PULASKI COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved north 
of the warned area. Therefore, the warning has been cancelled for 
Pulaski.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Indiana.

&&

LAT...LON 4128 8693 4128 8692 4132 8670 4124 8662
      4119 8667 4117 8690 4117 8693
TIME...MOT...LOC 0111Z 257DEG 29KT 4124 8687 

$$

INC091-149-110130-
/O.CON.KIWX.TO.W.0007.000000T0000Z-260311T0130Z/
Starke IN-La Porte IN-
812 PM CDT Tue Mar 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN STARKE AND SOUTHWESTERN LA PORTE COUNTIES...

At 811 PM CDT, a confirmed large and extremely dangerous tornado was
located near North Judson, or 10 miles east of Wheatfield, moving
east at 35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  North Judson around 815 PM CDT.

Other locations impacted by this tornadic thunderstorm include San
Pierre, Toto, Lomax, and English Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4128 8693 4128 8692 4132 8670 4124 8662
      4119 8667 4117 8690 4117 8693
TIME...MOT...LOC 0111Z 257DEG 29KT 4124 8687 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN

$$

DN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 10, 7:11 PM CDT, 40 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
  • Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
  • Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 7:11 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

- Scattered strong to severe thunderstorms likely tonight, with
  the potential for very large hail, damaging winds and tornadoes,
  best chances along and north of US 24 in IN and MI.

- Potential for heavy rain and localized flash flooding tonight
  into Wednesday morning, best chances northern half of the
  forecast area where a Flood Watch was issued.

- Potential for strong winds (45+ mph) on Friday.

&&

.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026

Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.

High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.

A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.

&&

.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026

Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.

Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.

High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026

Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.

Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
     012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
     015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
     Thursday for LMZ043-046.

&&

UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWS
Hazardous weather outlook, Mar 10, 1:29 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
229 PM EDT Tue Mar 10 2026

INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081-
177-277-OHZ001-002-004-005-015-111830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN-
Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry-
Paulding-
229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/

...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

INZ013-020-022>027-032>034-OHZ016-024-025-111830-
Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Putnam-Van Wert-Allen OH-
229 PM EDT Tue Mar 10 2026

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ043-046-111830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
229 PM EDT Tue Mar 10 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into this evening. Some of
these storms may produce wind gusts in excess of 35 knots and hail
of 1 to 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Pulaski, Starke49 min
Mar 10, 8:25 PM CDTTornado Warning Tornado observedConsiderable damage threatIWXLaPorte, Starke35 min
Mar 10, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke48 min
Mar 10, 8:28 PM CDTRiver Flood WarningIWXElkhart36 hr
Mar 10, 8:37 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatIWXStarke23 min
Mar 10, 8:50 PM CDTTornado Warning Tornado observedConsiderable damage threatIWXMarshall, Saint Joseph, Starke14 min
Mar 10, 9:06 PM CDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke24 min
Mar 10, 9:20 PM CDTTornado WarningIWXMarshall, Saint Joseph25 min
Mar 10, 9:27 PM CDTSevere Thunderstorm Warning Considerable damage threatIWXSaint Joseph33 min
Mar 10, 9:47 PM CDTSpecial Marine WarningIWX88 min
Mar 10, 9:53 PM CDTSevere Thunderstorm WarningIWXElkhart14 min
Mar 10, 10:25 PM CDTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Mar 10, 10:48 PM CDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Saint Joseph42 min
Mar 10, 11:06 PM CDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke39 min
Mar 10, 11:29 PM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph31 min
Mar 10, 11:32 PM CDTSpecial Marine WarningIWX26 min
Mar 11, 12:37 AM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko23 min
Mar 11, 12:39 AM CDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Mar 11, 12:47 AM CDTSevere Thunderstorm WarningIWXLaGrange, Noble17 min
Mar 11, 12:59 AM CDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Mar 11, 1:03 AM CDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Mar 11, 1:25 AM CDTSevere Thunderstorm WarningIWXSteuben25 min
Mar 11, 1:52 AM CDTAreal Flood AdvisoryIWXLaGrange, Noble3 hr
Mar 11, 1:59 AM CDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
Mar 11, 2:59 AM CDTSpecial Weather StatementIWXCass31 min
Mar 11, 3:27 AM CDTSpecial Weather StatementIWXKosciusko33 min
Mar 11, 4:22 AM CDTAreal Flood AdvisoryIWXDeKalb, Steuben113 min
Mar 11, 4:59 AM CDTRiver Flood WarningIWXAllen, DeKalb21 days
Mar 11, 8:01 AM CDTSevere Thunderstorm WarningIWXBlackford, Jay29 min
Mar 11, 8:14 AM CDTTornado WarningIWXJay16 min
Mar 11, 8:31 AM CDTSevere Thunderstorm WarningIWXJay14 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.